Hail, Yuma
- When
- June 10, 6:40 PM MST
- Where
- Yuma County, 6 mi SW of Idalia
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.633, -102.383
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 10, 1:30 PM MST, 5 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT TUE JUN 10 2003 FORECAST CONCERNS REMAIN THUNDERSTORM POPS AND MAX TEMPERATURES. LAST NIGHTS SYSTEM CONTINUES TO MOVE VERY SLOWLY EAST CAUSING PROBLEMS IN EAST KS. NW KS HAS BEEN UNDER WAKE SUBSIDENCE MOST OF THE DAY WITH VERY LITTLE CLOUDINESS. AS ANOTHER RESULT THE SURFACE HIGH IS RELUCTANT TO MOVE TO THE EAST VERY FAST. A WEAK SHORTWAVE HAS BEGUN TO KICKUP A FEW THUNDERSTORMS IN EXTREME SE WY AND IN THE ROCKIES. ETA HAS DONE SLIGHTLY BETTER IN THE SHORT RUN OVER THE LAST FEW DAYS...SO WILL LEAN TOWARD IT IN MAKING A FEW ADJUSTMENTS TO THE CURRENT FORECAST. THE SHORTWAVE TO THE NW MOVES SLOWLY TO THE NE TONIGHT LEAVING MOST OF MY AREA DRY. HAVE GONE WITH SLIGHT CHANCE IN NW HALF OF AREA WITH 30 POP IN YUMA COUNTY CO AND EXTREME SW NEB. SOME WEAK RIDGING FOLLOWS AGAIN ON WED ALLOWING A MOSTLY DRY DAY. WED NIGHT A VERY WEAK SHORTWAVE MOVES ACROSS THE AREA AND ANOTHER SITUATION THAT IS DIFFICULT TO GET A SPECIFIC HOLD ON. HAVE GONE WITH A SLIGHT CHANCE ACROSS THE AREA. WESTERLY FLOW ALOFT...LOW LEVEL MOISTURE AND TEMPERATURES PUSHING 90 LEAD TO SUFFICIENT INSTABILITY FOR PM THUNDERSTORMS TO FORM NEAR THE FRONT RANGE AND A FEW TO MOVE INTO WEST KANSAS DURING THE EVENING AND LASTING INTO THE NIGHT. THU BEGINS A CHANGE. MORNING LOOKS STABLE. THEN TWO CHANGES IN THE SHORT/MEDIUM RANGE AFFECT LATE THU THROUGH SAT. HERE THERE IS INITIALLY QUITE A DIFFERENCE BETWEEN THE ETA AND AVN. HOWEVER BY SUN THE AVN/GFS SEEMS TO BE SUPPORTING WHAT THE ETA STARTS FRI. WILL GO WITH THE ETA WHICH INDICATES A STRONG SHORTWAVE MOVES VERY SLOWLY INTO A WEAK RIDGE IN THE PLAINS BETWEEN THU NIGHT AND EARLY SAT. THEREAFTER THE NEAR FORMATION OF A SIMPLE BLOCK OCCURS WITH RIDGING AFFECTING MY AREA SAT INTO SUN AS THE LOW MOVES SLOWLY AND WEAKLY THROUGH THE RIDGE INTO THE MISSISSIPPI VALLEY. THIS RESULTS IN CLOUDY AND RELATIVELY MILD WEATHER THU PM INTO EARLY SAT WITH HIGH SCATTERED POPS FOR SHOWERS AND THUNDERSTORMS. SAT IS NOW DRY AND INTO LATE SUN. REMAINDER OF EXTENDED RETURNS TO SW FLOW WITH AFTERNOON AND EVENING THUNDERSTORMS. .GLD...NONE. RJC
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-111100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 234 PM MDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND EVENING A FEW THUNDERSTORMS WILL DEVELOP OVER THE FRONT RANGE THIS AFTERNOON AND BEGIN TO DRIFT INTO EASTERN COLORADO BY LATE THIS AFTERNOON. STORMS THAT FORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. LATER TONIGHT AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA...RESULTING IN ANOTHER ROUND OF THUNDERSTORMS MAINLY NORTH OF A TRENTON TO FLAGLER LINE. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UNSETTLED WEATHER PATTERN WILL CONTINUE WITH A CHANCE FOR SHOWERS AND THUNDERSTORMS NEARLY EVERY DAY THROUGH MONDAY. DISTURBANCES MOVING THROUGH THE REGION WILL COLLIDE WITH INSTABILITY AND AMPLE MOISTURE TO TRIGGER THUNDERSTORMS EACH AFTERNOON AND EVENING. MOST STORMS WILL DEVELOP NEAR A TROUGH OR DRY LINE IN EASTERN COLORADO AND THEN MOVE EAST INTO KANSAS AND NEBRASKA. A FEW OF THE STORMS MAY BECOME SEVERE WEDNESDAY AND THURSDAY WITH LARGE HAIL AND DAMAGING WIND AS WELL AS THE POTENTIAL FOR A BRIEF TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND THIS EVENING. JRM/AIK
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GOODLAND KS
146 PM MDT TUE JUN 10 2003
...SUMMARY OF SEVERE WEATHER REPORTS FROM JUNE 9 2003...
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0354 PM DRESDEN KS .75 INCH HAIL
06/09/03 DECATUR REPORTED BY COOPERATIVE
OBSERVER.
0550 PM STRATTON CO WIND DAMAGE
06/09/03 KIT CARSON TREES UPROOTED.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0620 PM BURLINGTON ARPT CO 59 MPH TSTM GUST
06/09/03 KIT CARSON ASOS REPORTED
0620 PM 2 W LENORA KS 1.25 INCH HAIL
06/09/03 NORTON FIRST OF FOUR HAIL
STORMS. 3/4 INCH TO
HALF DOLLAR SIZED HAIL
OBSERVED. . REPORTED BY
STORM SPOTTER.
0643 PM 20 NW HILL CITY KS 2.75 INCH HAIL
06/09/03 GRAHAM REPORTED BY PUBLIC.
0645 PM 18 NW HILL CITY KS TORNADO
06/09/03 GRAHAM ON GROUND FOR 15
MINUTES. REPORTED BY
OFF-DUTY NWS EMPLOYEE.
0645 PM 12 SW GOODLAND KS WIND DAMAGE
06/09/03 SHERMAN 10 INCH LIMBS DOWN.
REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0650 PM 12 S RULETON KS 60 MPH TSTM GUST
06/09/03 SHERMAN REPORTED BY STORM
SPOTTER.
0703 PM 9 NW HILL CITY KS 1 INCH HAIL
06/09/03 GRAHAM REPORTED BY FIRE AND
RESCUE.
0705 PM 4 W BREWSTER KS 60 MPH TSTM GUST
06/09/03 SHERMAN REPORTED BY MEDIA.
0719 PM 12 NW HILL CITY KS TORNADO
06/09/03 GRAHAM REPORTED BY OFF-DUTY
NWS EMPLOYEE.
0750 PM 7 NE HILL CITY KS 2 INCH HAIL
06/09/03 GRAHAM REPORTED BY STORM
SPOTTER.
0807 PM 5 S OAKLEY KS 1 INCH HAIL
06/09/03 LOGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0807 PM 8 SW GRINNELL KS .75 INCH HAIL
06/09/03 GOVE REPORTED BY PUBLIC.
0808 PM NICODEMUS KS .88 INCH HAIL
06/09/03 GRAHAM REPORTED BY PUBLIC.
0845 PM 16 NE HOXIE KS .75 INCH HAIL
06/09/03 SHERIDAN REPORTED BY STORM
SPOTTER.
0855 PM 8 N PENOKEE KS .75 INCH HAIL
06/09/03 GRAHAM REPORTED BY STORM
SPOTTER.
0930 PM 12 SE GOVE KS .75 INCH HAIL
06/09/03 GOVE REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
243 PM MDT TUE JUN 10 2003
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0546 PM ALLISON KS 1.75 INCH HAIL
06/09/03 DECATUR REPORTED BY PUBLIC.The Goodland radar (KGLD), 66 km away, was scanning. The volume nearest the first event began at 01:37 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359758, 5359759.